Abstracts

ARDS and Severe Symptomatic Hyponatremia Associated with MDMA Use. A Case Report

Authors: Heinrich David Fan (University of Arizona) , R. J. Bernardo (University of Arizona) , L. Meinke (University of Arizona)

  • ARDS and Severe Symptomatic Hyponatremia Associated with MDMA Use. A Case Report

    Abstracts

    ARDS and Severe Symptomatic Hyponatremia Associated with MDMA Use. A Case Report

    Authors: , ,

Abstract

MDMA (3,4-methylenedioxy-methamphetamine) is an amphetamine derivative that has gained significant popularity in recent years, becoming the drug of choice for many young adults. MDMA has psychoactive properties and unpredictable toxicity, leading to an increase in emergency department (ED) visits worldwide. MDMA toxicity can manifest as hyperthermia, severe hyponatremia, rhabdomyolysis and potentially major end-organ damage and multi-organ failure. We present a case of severe hyponatremia with cerebral edema, hypoxemic respiratory failure with ARDS and left ventricular failure associated with MDMA use.

How to Cite:

Fan, H. D. & Bernardo, R. J. & Meinke, L., (2016) “ARDS and Severe Symptomatic Hyponatremia Associated with MDMA Use. A Case Report”, University of Arizona Journal of Medicine 1(1), p.4.

106 Views

15 Downloads

Published on
28 Aug 2016